Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 47, NWS St. Louis, MO

March 5, 2011Saint Charles County, Missouri; Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 5, 2011, 9:52 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Mar 6, 2011, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2011, 9:52 PM CST (03:52 UTC)
In effect from
Mar 6, 2011, 12:00 AM CST
Expired
Mar 6, 2011, 4:00 PM CST
In force
16 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 18.08 ft at Mar 6, 2011, 5:00 AM CST.

actionminormoderate202503/0603/07
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WGUS43 KLSX 060352
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CST SAT MAR 5 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS AND MISSOURI... 

  MISSISSIPPI RIVER AT GRAFTON 

.THIS FLOOD WARNING IS A RESULT OF 1.50 INCHES OF RAIN YESTERDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC083-MOC183-070352-
/O.NEW.KLSX.FL.W.0047.110306T0600Z-110308T1200Z/
/GRFI2.1.ER.110306T0600Z.110306T1800Z.110307T1200Z.NO/
952 PM CST SAT MAR 5 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL MONDAY.  
* AT 9:30 PM SATURDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CREST NEAR
  18.1 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY MONDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/06  03/07  03/08  03/09  03/10

MISSISSIPPI RIVER 
  GRAFTON         18.0   17.96      18.0   18.0   17.6   17.0   16.7
2 follow-up statements
611 
WGUS83 KLSX 061733
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 AM CST SUN MAR 6 2011

...FLOOD WARNINGS CONTINUE FOR POINTS ALONG THE MISSISSIPPI RIVER...
 
  
              THE MISSISSIPPI RIVER AT 
                 ...CHESTER
                 ...GRAFTON 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC083-MOC183-071733-
/O.CON.KLSX.FL.W.0047.000000T0000Z-110308T1200Z/
/GRFI2.1.ER.110306T1338Z.000000T0000Z.110307T1200Z.NO/
1133 AM CST SUN MAR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL MONDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING WILL END. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 18.0 FEET... RIGHT BANK OVER FLOWS FLOODING FARMLAND.


$$

ILC157-071732-
/O.EXT.KLSX.FL.W.0021.000000T0000Z-110311T1559Z/
/CHSI2.2.ER.110225T0630Z.110303T2200Z.110310T1559Z.NO/
1133 AM CST SUN MAR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THURSDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 28.9 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 29.4 FEET TOMORROW MORNING
  AND FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR THE PRISON FARM FLOOD.
* IMPACT...AT 27.0 FEET... UNPROTECTED FARMLAND ON THE RIGHT BANK FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE CLOSED.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/07  03/08  03/09  03/10  03/11

MISSISSIPPI RIVER 
  GRAFTON         18.0   18.01      18.0   17.5   16.9   16.5   16.3
  CHESTER         27.0   28.87      29.4   29.2   28.5   27.2   25.8
755 
WGUS83 KLSX 062200
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CST SUN MAR 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS AND MISSOURI...
 
  MISSISSIPPI RIVER AT GRAFTON 

.THIS WILL BE THE LAST FLOOD STATEMENT FOR THE WATER EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC083-MOC183-062230-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-110308T1200Z/
/GRFI2.1.ER.110306T1338Z.000000T0000Z.110306T1830Z.NO/
400 PM CST SUN MAR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT GRAFTON.
* AT 3:30 PM SUNDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* CRESTED AT 18.08 FEET THIS MORNING.
* FELL BELOW FLOOD STAGE EARLIER THIS AFTERNOON. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL. 
  


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/07  03/08  03/09  03/10  03/11

MISSISSIPPI RIVER 
  GRAFTON         18.0   17.93      17.8   17.5   16.9   16.5   16.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 5, 6:13 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 5, 6:13 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CST SAT MAR 5 2011

.DISCUSSION...
/219 PM CST SAT MAR 5 2011/

MAIN CONCERN WILL BE WITH THE POTENTIAL FOR THUNDERSTORMS THE MIDDLE
OF NEXT WEEK.  UNTIL THEN...HAVE A DRY FORECAST GOING THROUGH AT
LEAST MONDAY.  CLOUDS WILL SLOWLY ERODE FROM WEST TO EAST TONIGHT AS
BOUNDARY LAYER DRIES OUT AND LOW LEVEL RIDGE BUILDS IN FROM THE
WEST.  HAVE NOT INTRODUCED ANY FOG AT THIS POINT FOR LATE TONIGHT AS
SURFACE DRY ADVECTION LOOKS LIKE IT WILL KEEP DEWPOINT DEPRESSIONS
HIGH ENOUGH TO LIMIT FORMATION.  THERE IS A SHORTWAVE TROUGH THAT
WILL RACE THROUGH THE UPPER MIDWEST LATE TOMORROW...BUT TIME CROSS
SECTIONS SHOW A SIGNIFICANT ENOUGH DRY LAYER BETWEEN 900-750MB TO
LIMIT MEASURABLE PRECIPITATION.

RAIN CHANCES WILL INCREASE AS EARLY AS MONDAY NIGHT AS LOW LEVEL
MOISTURE CONVERGENCE DEVELOPS OVER SRN MO/SRN IL ON THE NOSE OF A
45KT LOW LEVEL JET. CHANCES OF SHOWERS WILL INCREASE FROM WEST TO
EAST ON TUESDAY AS LARGE SCALE ASCENT INCREASES AHEAD OF TROUGH
LIFTING OUT OF THE SOUTHERN ROCKIES. THUNDERSTORMS STILL DO LOOK
LIKELY FOR TUESDAY NIGHT AS THE ECMWF/GFS/GEFS MEAN ARE CONSISTENT
IN BRINGING A STRONG COLD FRONT ACROSS THE CWA. WHILE THESE MODELS
ARE NOT SHOWING ANY AVAILABLE MUCAPE...GFS DOES SHOW STEEPENING
MID LEVEL LAPSE RATES AND CONSEQUENTLY BELOW ZERO DELTA THETA-E IN
THE 800-600MB LAYER. NEW 12Z GFS/ECMWF RUNS SHOW THAT MOST OF THE
CWA WILL LIE IN THE WARM SECTOR AHEAD OF THE COLD FRONT. MODELS
WITH THE PAST TWO SYSTEMS HAVE UNDERESTIMATED THEIR AMOUNT OF
INSTABILITY...AND THERE SHOULD BE ABOUT A DAYS WORTH OF RETURN
FLOW WITH THE LOW LEVEL JET. GFS/ECMWF FORECAST SOUNDING SUGGEST
SOME CHANCE FOR A BRIEF MIXING/CHANGEOVER TO SNOW AS THE TROUGH
PULLS OUT EARLY ON WEDNESDAY.

THEREAFTER WENT DRY THROUGH EARLY NEXT WEEKEND.  MEDIUM RANGE MODELS
DO DEPICT ANOTHER COLD FRONT MOVING ACROSS THE AREA EARLY ON
SATURDAY...THOUGH IT DOESN'T LOOK AT THIS TIME THAT THERE WILL BE
ENOUGH MOISTURE TO INTRODUCE A CHANCE OF RAIN.

TEMPERATURES MID WEEK INTO NEXT WEEKEND LOOK TOO WARM ON THE GFS
MOS...SO CHOSE TO GO CLOSE TO THE GEFS MEAN MOS WHICH IS CLOSER TO
THE 2M ECMWF TEMPS.

BRITT

&&

.AVIATION...
/532 PM CST SAT MAR 5 2011/

TRICKY AVIATION FORECAST TONIGHT WITH 3 EQUALLY PLAUSIBLE
SCENARIOS FOR HOW CIGS COULD CHANGE OVER THE NEXT 12-18 HOURS.
FIRST...MVFR CIGS COULD GRADUALLY START TO LIFT TO VFR OVERNIGHT
AS THE SFC RIDGE MOVES EWD AND DRIER AIR MIXES IN AT LOW LEVELS.
HOWEVER...THE SFC RIDGE AXIS HAS BEEN SLOWER TO MOVE EWD THAN
PREVIOUSLY THOUGHT AND THE LACK OF DRIER AIR COMBINED WITH LOW
LEVEL COOLING MAY PRODUCE CLOUD BASES THAT LOWER TO IFR TONIGHT
AND PERSIST UNTIL THE MORNING. CIGS WOULD THEN LIFT TOMORROW
MORNING ONCE THE SFC RIDGE AXIS MOVES EWD AND DRIER AIR ARRIVES.
FINALLY...PROFILERS AND VWP OBS SHOW WINDS ARE PARALLEL TO THE WRN
EDGE OF THE CLOUD DECK...SO THE NRN EDGE OF THE CLOUD DECK IN IA
COULD VERY WELL REACH THE TERMINALS BEFORE THE WRN EDGE DOES.
AFTER COORDINATION WITH ZKC CWSU...OPTED FOR THE MORE PESSIMISTIC
FCST OF CIGS LOWERING TO IFR BY AROUND 03Z AND RISING TO MVFR BY
MID MORNING THEN BECOMING VFR BY AFTERNOON. NLY WINDS WILL BECOME
LGT/VAR AS THE RIDGE MOVES ACROSS THE AREA BEFORE TURNING SELY
AROUND THE BACK SIDE OF THE HIGH.

SPECIFICS FOR KSTL...LOW CONFIDENCE CIG FCST FOR THE NEXT 12-18
HOURS WITH SEVERAL EQUALLY PLAUSIBLE FCST SCENARIOS. WENT WITH THE
MORE PESSIMISTIC FCST OF CIGS FALLING TO IFR THIS EVENING BEFORE
RISING TO MFVR BY MID MORNING THEN BECOMING VFR BY AFTERNOON. NLY
WINDS WILL BECOME LGT/VAR AS A SFC RIDGE MOVES ACROSS THE AREA
BEFORE TURNING SELY AROUND THE BACK SIDE OF THE HIGH.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 5, 3:31 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST SAT MAR 5 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
331 PM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WITH A LARGER AREA OF RAIN ARE LIKELY ON TUESDAY
NIGHT AS A STRONG STORM SYSTEM PASSES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:04 PM CSTRiver Flood WarningLSXReynolds9 hr
Mar 5, 8:32 PM CSTRiver Flood WarningLSXJefferson, Saint Louis39 hr

Nearby

River Flood Warnings in Missouri, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.